The National Agency for Food and Drug Administration and Control (NAFDAC) has alerted Nigerians on the dangers of e-cigarettes.
Moji Adeyeye, NAFDAC’s director-general, in a statement on Thursday, said that the US Food and Drug Administration (FDA) revealed that there were risks involved with the use of e-cigarettes.
She advised Nigerians who used it to desist, adding that users of the product stood the risk of having convulsion.
“NAFDAC has been informed by U.S. Food and Drug Administration of the risks involved with the use of e-cigarette,” she said.
“Most users of e-cigarettes have experienced seizures, with most reports involving youth or young adult users.
“Seizures or convulsions are known potential side effects of nicotine toxicity and have been reported in the scientific literature in relation to intentional or accidental swallowing of e-liquid.’’
She also advised healthcare providers to investigate the use of e-cigarette by their patients, especially those with seizure.
“Ask patients about e-cigarette use (e.g. vaping), particularly when providing care following a seizure, ask for the particulars of the brand, duration and nature of the use,” said the NAFDAC DG.
“Consider testing cotinine levels, a nicotine metabolite, in addition to the typical urine toxicology screening tests.
“Healthcare professionals and patients are also encouraged to report adverse events or side effects related to the use of these products to the nearest NAFDAC office.’’
Copyright 2019 TheCable. All rights reserved. This material, and other digital content on this website, may not be reproduced, published, broadcast, rewritten or redistributed in whole or in part without prior express written permission from TheCable.
Follow us on twitter @Thecablestyle